Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 9, 2021, 1:40 PM CDT for Autauga County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 1:40 PM CDT (18:40 UTC)
- Expired
- Apr 9, 2021, 2:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
214
WWUS84 KBMX 091840
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
140 PM CDT Fri Apr 9 2021
ALZ041-091915-
Autauga AL-
140 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA COUNTY UNTIL 215 PM
CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mulberry, or 14 miles east of Valley Grande, moving northeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Autaugaville, Billingsley, Booth, Mulberry, Marbury, Vida Junction
and New Prospect.
LAT...LON 3237 8672 3240 8672 3239 8675 3239 8678
3246 8687 3247 8688 3271 8668 3270 8641
3260 8641 3236 8671
TIME...MOT...LOC 1839Z 221DEG 16KT 3247 8675
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 12:53 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 9, 12:53 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1253 PM CDT Fri Apr 9 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1140 AM CDT Fri Apr 09 2021/ Isolated to scattered showers and thunderstorms will continue across central AL through the afternoon and early evening. Skies are expected to clear more this afternoon than this morning allowing for temperatures to warm across the state. This combined with ample moisture from southerly and southwest flow will help CAPE values remain around 2500 to 3000 J/kg. With shear only around 20-25 kts...expecting these storms to have strong cores...though pulsing with intensity. Large severe hail and downburst winds are the main threat for any thunderstorms that do develop this afternoon and evening. PW values in the 90th percentile for this time of year could cause heavy rain with these storms...especially any that backbuild or move over the same areas. After sunset...instability will decrease to around 1000 to 1500 J/kg with shear remaining fairly light. Models are trying to bring in a couple of areas of scattered thunderstorms from roughly sunset through around midnight. The intensity and coverage of these storms could affect the line expected later in the morning. For now...expecting the main coverage to be in roughly the northern half of central AL. Will include wording for strong thunderstorms in the forecast...with a chance for isolated severe for hail and damaging winds. Clusters of storms in MS will form into a squall line after midnight...expecting to move into western AL between about 2 am and 3 am. Hi res models are trying to bring this whole line through the state faster than previous runs. Have updated the rainfall chances to reflect a slightly faster timing...though will leave another model update before adjusting the timing further. A mid level jet moving through with this line and strong upper level divergence will allow for a very fast moving line of strong storms. Straight line damaging winds are the main threat with this system with wind speeds up to 60 mph possible as the line moves through. Shear values increase to around 40 - 50 kts...so including a tornado threat as well. This line will move into the western counties of AL before sunrise...with a concern for nighttime warnings and the need for the public to hear those warnings. If the models accurately forecast the storms ahead of this line...the northern half of the area *may* have enough activity to work through some instability to lessen some impacts for the main line moving through. With this in place...the main focus of instability and the greatest bowing part of the line looks to be in the southern half of the area...closer to where the Enhanced shading in the impact graphic currently is. Of course the area of the strongest winds with this line will greatly depend on the activity after sunset...and the mid level jet pushing through the state in the morning. Behind the main line...there will be enough low level moisture remaining for a few scattered light showers through the afternoon. Low and mid level flow will transition to out of the west...with temperatures expected to warm only a couple degrees through the afternoon with highs in the mid and low 70's. 24 .LONG TERM... /Updated at 0338 AM CDT Fri Apr 09 2021/ Saturday night through Thursday. Lingering thunderstorms are possible across the southeastern counties late Saturday night through early Sunday morning as the main frontal boundary finally pushes through Central AL. The low pressure system itself is expected to lift northward into the Great Lakes region, leading to height rises across the Deep South Sunday through Monday. With the ridging developing in the lower levels, we should remain rain-free. We transition to more of a quasi-zonal flow aloft Monday afternoon through Thursday. However, this doesn't mean we'll stay rain-free as model guidance picks up on at least two quick shortwave impulses that slide across the southern half of the CONUS Tuesday through Thursday. Each of these will increase rain/thunderstorm chances for our area, though specific timings remain uncertain this far in advance. Therefore, I've trended PoPs up around mid-week, but will keep chances in the 40-50% range. 25/Owen && .AVIATION... 18Z TAF Discussion. Isolated to scattered thunderstorms are expected this afternoon through the evening. Have left in TEMPO in each TAF to account for uncertainty in timing and duration of any storms moving over the TAF site. Overnight...scattered thunderstorms are expected through much of the night ahead of a line of strong thunderstorms moving from west to east across Alabama through the morning. Have left in prevailing MVFR ceilings to account for ample low level moisture...with confidence on timing for IFR or less ceilings and visibilities expected to increase as the line approaches. 24 && .FIRE WEATHER... Scattered showers and thunderstorms expected today across much of the area. This could cause erratic gusty winds in locations nearest to any thunderstorm development. More widespread rain and thunderstorms move in overnight tonight into Saturday. Drier/rain-free conditions are expected Sunday into Monday, with afternoon RH values in the 30-40 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 59 75 49 72 / 50 80 100 20 10 Anniston 81 62 75 53 74 / 50 80 100 20 10 Birmingham 80 62 75 51 74 / 50 100 90 10 10 Tuscaloosa 80 62 76 51 75 / 50 100 90 10 10 Calera 79 62 75 52 74 / 50 100 100 10 10 Auburn 75 62 72 57 74 / 70 50 100 30 10 Montgomery 80 64 77 57 77 / 70 80 100 20 10 Troy 80 63 75 59 77 / 70 50 100 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 512 AM CDT Fri Apr 9 2021 ALZ011>015-017>050-101315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 512 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms are possible late this morning through the evening hours across all of Central Alabama. Threats include damaging winds and large hail. Another round of severe storms will move through late tonight and into Saturday morning. Damaging winds and large hail are possible along with an isolated tornado threat. Locally heavy rainfall may also cause minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms will continue through Saturday morning. Damaging winds and large hail are possible along with an isolated tornado threat. Locally heavy rainfall may also cause minor flooding. Minor flooding along portions of the Tombigbee River Saturday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed this afternoon through Saturday.
In the hours before
Special weather statement, Apr 9, 12:49 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1249 PM CDT Fri Apr 9 2021
ALZ033-039-040-042-091830-
Lowndes AL-Marengo AL-Dallas AL-Perry AL-
1249 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARENGO...
SOUTHWESTERN PERRY...NORTHWESTERN LOWNDES AND DALLAS COUNTIES UNTIL
130 PM CDT...
At 1248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Consul to near Dannelly Reservoir to 9 miles
southeast of Belknap. Movement was northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Selma, Uniontown, Mosses, Selmont-West Selmont, White Hall,
Thomaston, Orrville, Benton, Bogue Chitto, Tyler, Consul, Central
Mills, Old Cahaba Park, Dannelly Reservoir, Dallas County Horse
Arena, Belknap, Magnolia, Dallas Lake, Memorial Stadium and Marion
Junction.
LAT...LON 3208 8719 3212 8726 3214 8725 3215 8728
3220 8732 3220 8736 3227 8745 3226 8752
3213 8752 3213 8762 3205 8762 3211 8773
3250 8750 3243 8698 3235 8681 3231 8682
3233 8678 3226 8662 3205 8688 3205 8718
TIME...MOT...LOC 1748Z 225DEG 18KT 3228 8753 3222 8720 3212 8689
40/SizemoreLocal storm report, Apr 9, 1:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 2 N HOLLY GROVE 33.87N 87.42W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
AT LEAST QUARTER SIZE HAIL ON I-22 IN WALKER
COUNTY. VIA VIDEO ON SOCIAL MEDIA.
&&
GGOGGINSSpecial weather statement, Apr 9, 1:14 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
114 PM CDT Fri Apr 9 2021
ALZ025-027-028-091900-
Clay AL-Shelby AL-Talladega AL-
114 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
SOUTHEASTERN SHELBY AND SOUTHWESTERN CLAY COUNTIES UNTIL 200 PM
CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, or near Wilsonville, moving northeast at 10 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Sylacauga, Childersburg, Columbiana, Wilsonville, Talladega Springs,
Vincent, Harpersville, Fayetteville, Sycamore, Lay Lake, Sylacauga
Municipal Airport, Beeswax Creek Park, Alabama 4H Center, Overbrook,
Shelby Shores, Cedar Creek, Gantts Quarry, Hollins, Kelley Branch and
Varnons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3314 8595 3310 8612 3310 8627 3315 8663
3336 8641 3331 8614
TIME...MOT...LOC 1813Z 240DEG 10KT 3321 8641
40/SizemoreLocal storm report, Apr 9, 1:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 1 SW LUPTON 33.93N 87.41W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
HAIL REPORTED AT LUPTON SCHOOL, AT LEAST
QUARTER SIZE PICTURES VIA SOCIAL MEDIA.
&&
GGOGGINSSpecial weather statement, Apr 9, 1:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
140 PM CDT Fri Apr 9 2021
ALZ041-091915-
Autauga AL-
140 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA COUNTY UNTIL 215 PM
CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mulberry, or 14 miles east of Valley Grande, moving northeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Autaugaville, Billingsley, Booth, Mulberry, Marbury, Vida Junction
and New Prospect.
LAT...LON 3237 8672 3240 8672 3239 8675 3239 8678
3246 8687 3247 8688 3271 8668 3270 8641
3260 8641 3236 8671
TIME...MOT...LOC 1839Z 221DEG 16KT 3247 8675
56Special weather statement, Apr 9, 1:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
140 PM CDT Fri Apr 9 2021
ALZ040-091915-
Dallas AL-
140 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 215
PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dannelly Reservoir, or 12 miles north of Camden, moving northeast at
10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Selma, Orrville, Dallas Lake, Old Cahaba Park, Belknap, Dannelly
Reservoir, Skyharbor Airport, Whites Bluff, Crumptonia and Hazen.
LAT...LON 3208 8719 3210 8723 3212 8724 3212 8726
3214 8725 3215 8728 3217 8729 3216 8730
3218 8732 3220 8732 3220 8736 3245 8718
3229 8690 3207 8719
TIME...MOT...LOC 1840Z 223DEG 7KT 3216 8727
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:45 PM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 4 days |
| Apr 9, 6:09 AM CDT | Special Weather Statement | BMX | Bullock | 51 min |
| Apr 9, 7:03 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Apr 9, 8:02 AM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Apr 9, 8:06 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 24 min |
| Apr 9, 8:22 AM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 9, 8:43 AM CDT | Special Weather Statement | BMX | Macon | 32 min |
| Apr 9, 9:07 AM CDT | River Flood Warning | BMX | Greene, Marengo, Sumter | 69 hr |
| Apr 9, 9:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Apr 9, 9:14 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 3 days |
| Apr 9, 9:40 AM CDT | Special Weather Statement | BMX | Elmore | 50 min |
| Apr 9, 9:56 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 25 min |
| Apr 9, 10:21 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| Apr 9, 10:32 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 18 min |
| Apr 9, 11:07 AM CDT | Special Weather Statement | BMX | Macon | 38 min |
| Apr 9, 11:12 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 26 min |
| Apr 9, 12:00 PM CDT | Special Weather Statement | BMX | Talladega | 45 min |
| Apr 9, 12:11 PM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| Apr 9, 12:46 PM CDT | Special Weather Statement | BMX | Walker, Winston | 44 min |
| Apr 9, 12:49 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| Apr 9, 12:51 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 54 min |
| Apr 9, 1:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Apr 9, 1:22 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 36 min |
| Apr 9, 1:36 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 39 min |
| Apr 9, 1:40 PM CDT | Special Weather Statement | BMX | Dallas | 35 min |
| Apr 9, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 38 min |
| Apr 9, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 65 min |
| Apr 9, 2:05 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 55 min |
| Apr 9, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 54 min |
| Apr 9, 2:31 PM CDT | Special Weather Statement | BMX | St. Clair | 44 min |
| Apr 9, 2:39 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 51 min |
| Apr 9, 3:21 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| Apr 9, 4:04 PM CDT | Special Weather Statement | BMX | Hale | 41 min |
| Apr 9, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 47 min |
| Apr 9, 4:34 PM CDT | Special Weather Statement | BMX | Shelby | 41 min |
| Apr 9, 4:44 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Apr 9, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 25 min |
| Apr 9, 4:56 PM CDT | Special Weather Statement | BMX | Hale | 34 min |
| Apr 9, 5:28 PM CDT | Special Weather Statement | BMX | Pickens | 32 min |
| Apr 9, 5:37 PM CDT | Special Weather Statement | BMX | Hale | 23 min |
| Apr 9, 5:41 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 34 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 28 min |
| Apr 9, 5:52 PM CDT | Special Weather Statement | BMX | Greene | 23 min |
| Apr 9, 5:58 PM CDT | Special Weather Statement | BMX | Pickens | 32 min |
| Apr 9, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 37 min |
| Apr 9, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| Apr 9, 6:37 PM CDT | Special Weather Statement | BMX | Pickens | 23 min |
| Apr 9, 6:53 PM CDT | Special Weather Statement | BMX | Pickens | 37 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.